MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 22212
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was a peripheral vascular bypass surgery.On trimming the anastomotic site with the patient's blood vessel, the coating on the tip was peeled off.(like a frayed thread).
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Based on the details provided, when trimming the anastomotic site with the patient's blood vessel, the coating on the tip was peeled off.(like a frayed thread).A small piece of the graft was returned for evaluation.Upon receipt the piece that was returned was the small section removed from the graft when creating the angled cut for the alignment with the anastomosis site of the vessel.There was a very small area at the very tip with a thread of the ptfe material.Appears to be an artifact of cutting the graft with a dull instrument or not connecting the cut point intersection.The remainder of the graft was not returned for evaluation.There were also no images provided by the institution to aid in the investigation and no answers received back from the complainant.The complaint has confirmed that a small thread of ptfe material was present but cannot confirm that this was associated with the manufacture of the graft.Within the instructions for aw011456 the following is provided in regards to the removal of the external rings from the graft."instructions on removal of external ¿rings¿ or ¿helix¿ from the advanta vxt vascular graft while the rings are added to the advanta vxt to improve kink, compression and torque resistance, a physician may choose to remove portions of it for surgical/technical reasons.The steps to do so are as follows: 1.Hold the graft flat (horizontal).2.Take the very distal portion of the ptfe ring with a pair of forceps and slowly pull off the ring at a 45 degree angle, being mindful not to catch the outer soft wrap.3.If the external support rings are pulled too quickly, it is possible for a small portion of the vxt outer wrap to be removed.Should the outer wrap fray, the physician is still left with the base layer, which will be sufficient to complete the procedure.A trend review covering november 2020 - july 2022 was performed.This complaint occurred in january 2022 and was the only one identified in this time period for this reported defect.Three similar complaints with different descriptions were identified since jan 2020.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The device is operating within its approved risk profile.There have been no related capas or ncrs.The device history review did not identify any nonconformances and anomalies.Based on the details of the complaint and investigation of the small piece of the graft returned combined with the detailed review of the device history records there is no indication that the device was faulty.The piece returned appears as if the medical scissors may have not been sharp or completed to intersect the corresponding cut creating a tip of frayed material.In this regard the root cause is likely operational context.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13358452
Report Number3011175548-2022-00035
Device Sequence Number4104483
Product Code DYF
UDI-Device Identifier00650862222128
UDI-Public00650862222128
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2023
Device Model Number22212
Device Catalogue Number22212
Device Lot Number465620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown